| Model Number |
400SMTSFT0510 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a terminal internal carotid artery (ica) aneurysm using a penumbra smart coil (smart coil) and a non-penumbra microcatheter.During the procedure, the physician advanced the smart coil into the target vessel; however, the physician was not satisfied with the placement of the smart coil.While retracting the smart coil to reposition it, the smart coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached smart coil was removed.The procedure was completed using additional smart coils.There was no report of an adverse effect to the patient.